Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 4, 2001, 8:20 PM EDT for Oxford County, Maine. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 4, 2001, 8:20 PM EDT (00:20 UTC)
- Expired
- Aug 4, 2001, 8:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 65 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WUUS51 KGYX 050020 SVRGYX MEC017-050045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 820 PM EDT SAT AUG 4 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OXFORD COUNTY IN WESTERN MAINE THIS INCLUDES THE CITY OF BETHEL * UNTIL 845 PM EDT * AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF BETHEL...MOVING NORTHEAST AT NEARLY 15 MPH. THIS STORM WILL HAVE FREQUENT LIGHTNING AND HEAVY RAIN. BE ON THE LOOKOUT FOR LARGE HAIL AND DAMAGING WINDS FROM THIS THUNDERSTORM. SEEK SAFE SHELTER IMMEDIATELY IF THREATENING WEATHER APPROACHES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4429 7098 4404 7096 4437 7052 4453 7073 $$ SJC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 8:13 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 4, 8:13 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 813 PM EDT SAT AUG 4 2001 ZONES... WILL UPDATE TO DROP MENTION OF EVENING THUNDERSTORMS. WILL FORECAST MORE CLOUDINESS AND FOG BASED ON LOW STRATUS/FOG MOVING IN OFF THE OCEAN AS THE SEA BREEZE MOVED WELL INTO THE FOOTHILLS TODAY. THERE IS STILL SOME ISOLATED CONVECTION AT THIS TIME. RADAR SHOWING SOME THUNDERSTORMS /ONE STRONG STORM/ IN THE WHITE MOUNTAINS OF NH INTO ADJACENT WESTERN MAINE /OXFORD COUNTY/. WILL MONITOR TO SEE HOW QUICKLY THE THUNDERSTORMS DISSIPATE WITH THE SUNSET. IF ANY CONVECTION REMAINS...MAY KEEP A MIN CHANCE OF A THUNDERSTORM GOING IN THE ZONES FOR EARLY TONIGHT. CWF... PREVIOUS FORECAST LOOKS GOOD...EXCEPT WILL PLAY UP THE DENSE FOG AND POOR VISIBILITY MORE TONIGHT INTO SUNDAY MORNING. WINDS/SEAS WILL REMAIN WELL BELOW SCA CRITERIA THROUGH MONDAY. PRELIM WRKZFP/WRKCWF AVBL IN AWIPS. .GYX... ME...NONE. NH...NONE. SJC
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.